A great many authors, specialists, publishers, and journalists will rotate through the Bozar rooms to offer you conferences, encounters, or round tables on subjects of burning interest in the 9th Art world.
Friday, 1 September
3:45 PM - "Reinventing Gaston's Colours"
Over a four-year period, Frédéric Jannin remastered each Gaston panel with a view towards a much-anticipated final edition. He will explain to us, with the aid of documentation, how he saved - and sometimes rediscovered - Franquin's treasures.
Facilitators: Frédéric Jannin and Morgan Di Salvia
Friday, 1 September, 3:45 - 4:30 PM, 45 min - Bozar, Salle STUDIO
7:00 PM - Gender and comics” - Laydeez do comics group in Prague
The Czech organisation Laydeez Do Comics (Ladies who make comics) takes care of monitoring the role of female comics authors in the Czech Republic and Slovakia but also puts on various events aimed at promoting the work of female comics authors. Nevertheless, it's not just a matter of authors - women are also under-represented in debates, and round tables, but also in the stories themselves. A conference on the role of girls in comics offered by one of the founders of Laydeez Do Comics and Czech comics author, Štěpánka Jislová.
Facilitator: Štěpánka Jislová
Friday, 1 September, 7:00 - 7:45 PM, 45 min - Bozar, STUDIO room
Saturday, 2 September
10:45 PM - Gotlibus Deconnus Rex: In memoriam
We lost Marcel Gotlib a few months ago. From "La Rubric à brac" to "L'Echo des Savanes," "Hamster Jovial," and "Les Dingodossiers," he invented modern humour, both transgressive and well-meaning. Three of his partners and friends will come and speak about "the Boss" as he was known at "Fluide Glacial": Zep, Frédéric Jannin, and Daniel Goossens.
Facilitators: Zep, Frédéric Jannin, Daniel Goossens and Daniel Couvreu
Saturday, 2 September, 10:45 - 11:45 AM, 60 min - Bozar, Room M
11:15 PM - Young Authors: Why don't we lend them a hand?
It's not easy for young authors to make their way through the modern publishing jungle. Assistance is available, both private and public. And publishers also make funding available to assist talented young people.
Facilitators: Aude Mermilliod, 2016 Raymond Leblanc prize winner; Gauthier Van Meerbeeck: Le Lombard publishing director and Leblanc Prize panellist; Bruno Merckx, Comics Assistance Commission, Wallonia-Brussels Federation; Richard Valledrand, winner of the Quebec-Wallonia-Brussels author-in-residence grant and Michel Dufranne.
Sunday, 2 September, 11:15 AM to 12:00 PM, 45 min - Bozar, STUDIO room
12:30 PM - Pandora
Published by Casterman, Pandora magazine presents short stories in comics format as well as illustrated literary texts. Any topic can be broached in any genre, and any style can be invented with no limitations in terms of subject matter. For fun. Pandora is the best of 2017 comics creativity!
Facilitators: Benoit Mouchart, publishing director at Casterman Publishing; Max de Radiguès, author; Hugo Piette, author; Olivier Van Vaerenbergh, journaliste at Vif L’Express.
Saturday, 2 September, 12:30 to 1:15 PM, 45 min - Bozar, STUDIO room
13h45 - EUNIC : Le Monde à travers les yeux d’un artiste. Quels impacts ont le voyage, les pays et les cultures sur le travail créatif ?
Nous allons découvrir l’impact qu’a le fait de vivre dans différents pays, de prendre part à des programmes d’artistes en résidence partout dans le monde, de découvrir différentes cultures et d’autres environnements sur les artistes participants.
Pays participants : Portugal - Camões (Institute of Cooperation and Language, I.P. – Portugal); Estonie (Permanent Representation of Estonia to the EU); Euskadi/Basque country region (Etxepare basque Institute); Hongrie (Balassi Institute – Cultural Service of the Embassy of Hungary); Pologne (Polish Institute); Roumanie (Romanian Cultural Institute Brussels); Turquie (Yunus Emre Institute).
Artistes participants : Mari Laaniste; Liisa Kruusmägi (illustratrices et dessinatrices de bande dessinée, Estonie) ; Kivi Larmola (dessinateur de bande dessinée, Finlande) ; Sanna Larmola (photographe, réalisatrice et coproductrice de bande dessinée, Finlande).
Samedi 2 septembre, 13h45 à 14h30, 45 min – Bozar, salle STUDIO
3:00 PM - Publishing Franquin, a job for life?"
For several years, Dupuis has been very active in developing the treasures from its famous catalogue. With regard to Franquin, who was their bread and butter for several decades, we have seen a proliferation of remastered editions, new publications, annotated works, and other new items. What if there were still a few surprises left? What if we shared them with you?
Facilitator: Sergio Honorez, publishing director at Dupuis Publishing, and Nicolas Anspach
Saturday, 2 September, 3:00 to 3:45 PM, 45 min - Bozar, STUDIO room
16:15 – Flemish cartoonists vs French-speaking cartoonists
Press illustrators have been our best columnists since the beginning of time. Do the cartoonists in Flanders work differently to those in the south of Belgium? An attempt to answer the question with examples.
Kim Duchateau, Pieter De Poortere, duBus and Vadot. Animateur: Marc Oschinsky
Saturday 2 September, 16:15 to 17:00, 45 min – BOZAR, in the Studio room
5:30 PM - Historical comics, insanely modern?
Each year the Cognito Prize recognises the best historical comics. Accompanied by this year's winner, publishers, and authors specialising in historical comics, dive into the heart of one of the most lively and innovative sectors of the modern publishing world.
Facilitators: authors of the winning work; Simon Casterman (Casterman Publishing); Marcel Croës (panel president, moderator).
Saturday, 2 September, 5:30 to 6:15 PM, 45 min - Bozar, Studio room
6:45 PM - Silencieuse(s)
"Nice ass! " Words shouted like that. As she walks by. As usual she pretends not to hear. In perspective, it's no big deal.... She might even find the expression amusing. Except that "She" is Anaïs, Mahé, Zoé, Julie. She's everyone: friend, daughter, sister, girlfriend. She's you, she's me. And above all, it's nothing out of the ordinary. So much so that she will swap her skirt for a pair of pants. So that she won't be reduced to being a mere sex object to anyone who looks her way.
Conference and introduction of the book, its concept and production. The various facilitators will draw the audience into a debate in order to speak out against street harassment.
An initiative of the Flagey bookstore.
Facilitators: Sibylline Meynet and Salomé Joly
Saturday, 2 September, 6:45 to 7:30 PM, 45 min - Bozar, Studio room
Sunday, 3 September
12:30 PM - Infinity 8
All aboard the Infinity 8 for a pop and pulp space opera! At the helm of this new and ambitious adventure: Lewis Trondheim and Olivier Vatine. Each album is written by four hands by Lewis Trondheim and one of the other great script writers and put into pictures by an illustrator under the artistic direction of Olivier Vatine. 8 agents, 8 missions, 8 temporal reboots to reveal the truth and save the infinity 8!
Facilitators: Lewis Trondheim, Lorenzo De Felici.
Sunday, 3 September, 12:30 to 1:15 PM, 45 min - Bozar, Studio room
3:00 PM - "Typography in Franquin's Work"
Any pro will tell you: readable comics start with... good lettering. Because typography is also art. Through his works Franquin combined absolute rigour with unbridled creativity. An examination of these little letters (and other illustrated curses) with a subject matter expert.
Facilitator: Pierre Huyghebaert, (Speculoos Studio), typographer, professor at La Cambre and Sergio Honorez.
Sunday, 2 September 3:00 to 3:45 PM, 45 min - Bozar, Studio Room
16:15 - Judith Vanistendael discussing MIKEL
How do you illustrate someone else’s story? What are the limits and freedoms involved in the work process? Sit in on a discussion on the creation of a comic book, the research of a good story and deciding on the style of illustration that will carry said story.
Judith Vanistendael – 45’
Sunday 3 September, 16:15 to 17:00, 45 min - BOZAR, in the Studio room